Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Paracetamol-Induced Stevens Johnson Syndrome and Cholestatic Hepatitis

Author(s): Raoudha Slim, Neila Fathallah, Amina Aounallah, Mehdi Ksiaa, Badreddine Sriha, Rafiaa Nouira and Chaker Ben Salem

Volume 10, Issue 2, 2015

Page: [187 - 189] Pages: 3

DOI: 10.2174/1574886309666140827122735

Price: $65

Abstract

Stevens-Johnson syndrome (SJS) is an uncommon life-threatening skin disease, generally induced by drugs. Extracutaneous manifestations of the syndrome can occur, and may involve the conjunctiva, buccal mucosa, gastrointestinal and genitourinary tracts. Cholestatic hepatitis has been rarely described in SJS.

A 29-year-old woman was admitted with generalized cutaneous eruption. A self-medication with paracetamol had been started three days earlier. Clinical signs and skin biopsy were consistent with SJS. Five days later, the patient developed jaundice. Serial liver function tests showed rising transaminases, bilirubin, alkaline phosphatase and γ-glutamyl transferase. Liver biopsy was performed and was consistent with the diagnosis of drug-induced cholestatic hepatitis. Adequate supportive care was provided to the patient. Skin lesions disappeared within two weeks. Jaundice disappeared progressively, and liver tests returned to normal.

Herein, we report the first case of SJS associated with cholestatic hepatitis after ingestion of therapeutic doses of paracetamol.

Keywords: Cholestasis, drug-induced, eruption, hepatitis, paracetamol, Stevens-Johnson syndrome.


Rights & Permissions Print Export Cite as
© 2024 Bentham Science Publishers | Privacy Policy